miun.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On the modified Gram-Schmidt algorithm for weighted and constrained linear least squares problems.
Responsible organisation
1995 (English)In: Bit: numerical mathematics, ISSN 0006-3835, Vol. 35, no 4, 453-468 p.Article in journal (Refereed) Published
Abstract [en]

A framework and an algorithm for using modified Gram-Schmidt for constrained and weighted linear least squares problems is presented. It is shown that a direct implementation of a weighted modified Gram-Schmidt algorithm is unstable for heavily weighted problems. It is shown that, in most cases it is possible to get a stable algorithm by a simple modification free from any extra computational costs. In particular, it is not necessary to perform reorthogonalization. Solving the weighted and constrained linear least squares problem with the presented weighted modified Gram-Schmidt algorithm is seen to be numerically equivalent to an algorithm based on a weighted Householder-likeQR factorization applied to a slightly larger problem. This equivalence is used to explain the instability of the weighted modified Gram-Schmidt algorithm. If orthogonality, with respect to a weighted inner product, of the columns inQ is important then reorthogonalization can be used. One way of performing such reorthogonalization is described. Computational tests are given to show the main features of the algorithm.

Place, publisher, year, edition, pages
1995. Vol. 35, no 4, 453-468 p.
Keyword [en]
Gram-Schmidt - error analysis - least squares - QR factorization - weights
National Category
Mathematics
Identifiers
URN: urn:nbn:se:miun:diva-3980Local ID: 4397OAI: oai:DiVA.org:miun-3980DiVA: diva2:29012
Available from: 2008-09-30 Created: 2009-09-21Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Gulliksson, Mårten
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Total: 137 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf